So as the last day of chemo dawns Seth is starting to struggle again. Over night he had a few vomits and one temperature of 38.4. When he woke this morning he was complaining of being cold and of having pain in his shoulder. He continued to vomit, particularly after a drink of water or administration of oral medication.
The day continued and Seth continued to struggle. The pain in his shoulder appeared to be incredibly sore, he did not want us to touch it and lifting him was difficult as he did not want us to touch his shoulder. The doctors were concerned it may be an infection in his chest or inflammation in his diaphragm (apparently the nerves in the diaphragm can cause pain in the shoulder – who knew?!). Seth had an X-ray which showed no changes in his chest. But it seems that his fluid balance is significantly positive (meaning that he has had more fluids in that out). Normally for you and I this would not be a concern as our bodies would expel the extra fluid. However, Seth is having a lot of fluids put into his body (such as medicines) so his body may not keep up. As such he has been given a drug this evening that will cause him to expel some fluid. The hope is that it will make things easier on his chest and diaphragm.
Also during this particularly ill period in the early afternoon his feet were a horrible blue/grey colour, which was upsetting. Especially as he was crying because he felt so cold. Eventually he warmed up and his feet came back to a normal colour.
At 4pm he spiked a temperature of 38.8 and was given paracetamol which helped him fall asleep. Upon waking he was happier, warmer and more himself so he sat on my knee and watch some television. We then did some colouring in his bed, he had his bath and went to sleep. Although as he went to sleep he was again complaining that he was freezing cold.
Seth is also complaining that his skin is sore. The Treosulfan (chemo drug) is known to cause skin problems, which is why Seth has to have 3 baths per day and cream applied to his skin 3 times per day. This morning he was quite red and sore looking but his baths made it better and by the third bath it was much less red – this may not be related but he was soothed at least!
So at the minute Seth is really unwell and feeling rubbish. Were not really sure why, it could be side effects of chemo, or it could be something else. Only time will tell.
Keep taking it day by day
Just a short update today as I want to try and defy Hugo by getting some sleep!!! ;D